MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221716
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the bd bbl¿ trypticase¿ soy broth has been found experiencing seven occurrences of containing non-viable contamination.The following has been provided by the initial reporter: it was reported by the customer that product contains large gram positive rods (non-viables).
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary: material 221716 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 2026705 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, torqueing, and autoclaving processes were within specifications.Qc inspection and testing was satisfactory at time of release.Direct staining techniques are not part of qc release testing for this product.As part of the release criteria for this product, the bhr is reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on this batch for appearance.Retention samples from batch 2026705 (10 tubes) were available for inspection.No media defects such as turbid/contamination was observed in 10/10 retention samples.All retentions tubes had the expected appearance for material 221716 of light to medium light yellow, trace hazy to clear as specified in the certificate of analysis.For further investigation, two retention sample tubes were tested for contamination.One retention tube was incubated in the 20-25 degree c incubator, and one retention tube was placed in the 33-37 degree c incubator.At 7 days incubation, there were no signs of growth or turbidity from 2/2 incubated retention tubes.A gram stain was performed and no viable organisms were found.No photos were received to assist with the investigation.Returns were received to assist with the investigation.Bd carton number 0179 batch 2026705 was received bubble wrapped inside of a shipping box.There were 100/100 tubes from batch 2026705.There was no evidence of contamination or turbid media from visual inspection of 100/100 returned tubes.The media had the expected color and clarity of light to medium light yellow, trace hazy to clear as specified in the certificate of analysis.For further investigation, the return tubes 100/100 tubes were placed in the 33-37 degree c incubator.At 7 days incubation, there were no signs of growth or turbidity in 100/100 returned tubes.A gram stain was performed and no viable organisms were found.This complaint can be confirmed for non-viables.No actions are indicated at this time as no trends were observed for this defect.Bd will continue to trend complaints for appearance/non-viable organisms.Caution should be exercised in reporting direct gram stain and/or other direct microbiological stain results on tissue specimens processed with this medium due to the possible presence of nonviable organisms in the culture medium.Culture media sometimes contain dead organisms derived from medium constituents, which may be visible in smears of culture media.Other sources of dead organisms visible upon gram staining include staining reagents, immersion oil, glass slides, and the specimens used for inoculation.If there is uncertainty about the validity of the gram stain, the culture should be reincubated for another hour or two and the test repeated before a report is given.

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14360607
Report Number1119779-2022-00681
Device Sequence Number11978377
Product Code JSG
UDI-Device Identifier30382902217160
UDI-Public30382902217160
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/26/2023
Device Model Number221716
Device Catalogue Number221716
Device Lot Number2026705
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown